Thunderstorm Wind, Hamilton
- When
- June 24, 5:37 PM MST
- Where
- Hamilton County, 7.91 mi NNE of Syracuse
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.090, -101.710
Wind gusts to 60 MPH were observed.
A short wave trough moved across western Kansas during the evening. There was also surface boundary and both contributed to late afternoon thunderstorm development, which organized into a cluster as it continue into the late evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
A short wave trough moved across western Kansas during the evening. There was also surface boundary and both contributed to late afternoon thunderstorm development, which organized into a cluster as it continue into the late evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 24, 4:28 PM MST, 1 hour 9 minutes earlier.
Area Forecast Discussion National Weather Service Dodge City KS 628 PM CDT Sun Jun 24 2018 ...Updated Aviation Section... .SHORT TERM...(This evening through Monday) Issued at 222 PM CDT Sun Jun 24 2018 Morning convection has zapped any instability and the atmosphere has been pretty worked over. As a result, the chances of severe weather is much lower. We are still expecting some evening storms, however. This activity could be marginally severe with wind and hail threats along with heavy rainfall. Otherwise, lows tonight will be in the 50s and 60s. .LONG TERM...(Monday night through Sunday) Issued at 222 PM CDT Sun Jun 24 2018 Storm chances will be very low during the extended period. A longwave ridge will build over the Central Plains. Highs next week look to be hot and in the upper 90s to around 100. Mild lows in the 60s and 70s will prevail during this typical Summer pattern. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 625 PM CDT Sun Jun 24 2018 A large thunderstorm complex will affect all terminals through this TAF period. The best time frame for most terminals will be 0230 to 0600 UTC. Very strong winds at or above 45 knot gusts will be likely with these storms. After the storm complex pushes through, there will still be a couple hours of trailing-stratiform region precipitation with infrequent lightning and variable winds. Winds should settle in the 0900-1200 UTC time frame and eventually become westerly. West winds will prevail during the day Monday at 12 to 15 knots. && .PRELIMINARY POINT TEMPS/POPS... DDC 62 87 67 97 / 70 0 0 0 GCK 59 86 65 97 / 60 0 10 0 EHA 57 87 66 99 / 60 0 10 0 LBL 60 89 66 99 / 60 0 10 0 HYS 61 86 66 96 / 70 10 0 10 P28 66 88 68 97 / 70 10 0 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Sugden LONG TERM...Sugden AVIATION...Umscheid
Hazardous Weather Outlook National Weather Service Dodge City KS 300 AM CDT Sun Jun 24 2018 KSZ030-031-043>046-061>066-074>081-084>090-250800- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 300 AM CDT Sun Jun 24 2018 /200 AM MDT Sun Jun 24 2018/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Numerous severe thunderstorms are expected across western Kansas for Sunday. These storms are capable of producing hail up to the size of baseballs along with damaging wind up to 75 mph. Heavy rainfall is also possible as well with supercell growth resulting in areas of localized flooding. An isolated tornado or two also cannot be ruled out at this time. Day 1 Hazards ------------- * Thunderstorm wind damage: Limited risk * Flooding: Limited risk * Lightning: Significant risk * Excessive heat: Limited risk * Non-thunderstorm wind: Limited risk * Fire weather: Elevated risk .DAYS TWO THROUGH SEVEN...Monday through Saturday. Days 2-7 Discussion ------------------- Upper level ridging over the western high plains and lee side troughing over eastern Colorado will give way to much warmer temperatures nearing 100 degrees and gusty south to southwest winds up to 30-35 mph through the end of the week. Heat index values will be in the 100-105 degree range, especially in the eastern and southeastern counties of the viewing area where relative humidity values will be higher in the 40 percent range. Days 2-7 Hazards ---------------- * Monday No hazards. * Tuesday - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Wednesday - Excessive heat: Elevated risk - Fire weather: Significant risk * Thursday - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Significant risk * Friday - Excessive heat: Elevated risk - Non thunderstorm wind: Limited risk - Fire weather: Significant risk * Saturday - Lightning: Limited risk - Excessive heat: Elevated risk - Non thunderstorm wind: Limited risk - Fire weather: Significant risk .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed for southwestern Kansas after 4PM CDT. && For more details visit our webpage http://weather.gov/ddc/ehwo
Special Weather Statement National Weather Service Dodge City KS 554 PM MDT SUN JUN 24 2018 KSZ061-250100- Hamilton KS- 554 PM MDT SUN JUN 24 2018 ...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON COUNTY UNTIL 700 PM MDT... At 554 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 3 miles southwest of Towner to 12 miles north of Two Buttes Reservoir. Movement was southeast at 30 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Syracuse and Coolidge. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3826 10204 3826 10155 3775 10154 3775 10204 TIME...MOT...LOC 2354Z 293DEG 27KT 3842 10212 3782 10254 UMSCHEID
The Goodland radar (KGLD), 142 km away, was scanning. The volume nearest the first event began at 00:34 UTC.
24 thunderstorm wind. Local standard time, as filed.
Wind gusts to 60 MPH were observed.
Winds were estimated to be 70 to 75 MPH.
Winds were estimated to be gusting to as high as 60 MPH.
Winds were estimated to be 55 to 60 MPH.
A grain bin was destroyed and rolled 100 yards.
Three power poles were blown down.
Eight to ten inch diameter tree branches were blown down.
A roof of a mobile home was destroyed by the high wind.
A semi truck was overturned, while parked. No injuries were reported.
Winds were estimated to be 70 MPH.
Winds were estimated to be 60 MPH.
Winds were estimated to be 60 MPH, at least.
Winds were estimated to be 60 to 65 MPH.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2018Every state in 2018This day in weather historyWarnings in Kansas, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 769963, 769964, 769965, 769966, 769967, 769968, 769969, 769970, 769971, 769972, 769973, 769974, 769975, 769976, 769977, 769978, 769986, 769987, 769988, 769989, 769990, 769992, 769993, 769994.